MAUDE Adverse Event Report: ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012403-08A
Medical Device Problem Codes Inflation Problem (1310); Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Medical device problem code: 1494 incorrect anatomy.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the vein of marshall.A 2.0x8mm mini trek balloon dilatation catheter (bdc) was advanced to the lesion and attempted to be inflated; however the balloon was noted to be ruptured during its first inflation to 8atm.The mini trek bdc was replaced with another bdc and the procedure was completed.There were no reported adverse patient effects nor clinical delay.No additional information has been provided.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, and scanning electron microscopy analysis were performed on the returned device.The reported inflation issue was confirmed.The production record review was performed and revealed no indication of a product quality issue.The corrective and preventive actions (capa) review was performed and revealed capa issues related to the reported issue; indicating there is a potential product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the procedure was to treat a lesion in the vein of marshall.It should be noted that the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, information for use (ifu), indications for use section) states: the mini trek ii otw coronary dilatation catheter is indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction (mi), balloon dilatation of a stent after implantation (balloon models 2.00 mm only), balloon dilatation of de novo chronic total coronary occlusions (cto).In this case, it is unknown if the ifu violation contributed to the reported complaint because abbott has not evaluated this use.The investigation determined a potential product quality issue based on the evaluation of the returned device and the review of the corrective and preventive actions (capa) database.A leak was observed at the proximal end of the hub guidewire port.It was determined the luer leak may be attributed to an inner member materials/processing discrepancy and/or exposure conditions.Additionally, it is likely that the noted leak at the hub resulted in the reported inflation issue and the perception of a balloon rupture, since the balloon would not hold pressure.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.H6 medical device problem code correction: code 1546 was removed and code 1310 added.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the vein of marshall.A 2.0x8mm mini trek balloon dilatation catheter (bdc) was advanced to the lesion and attempted to be inflated; however the balloon was noted to be ruptured during its first inflation to 8atm.The mini trek bdc was replaced with another bdc and the procedure was completed.There were no reported adverse patient effects nor clinical delay.Subsequent to the initially filed report, the device was received and the qat analysis could not confirm the balloon rupture; however, noted a leak in the hub.The account confirmed that no rupture was noted on the balloon, and instead they were reporting that the bdc was unable to be inflated.No additional information was provided.

Brand Name
MINI TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20939804
Report Number2024168-2024-14749
Device Sequence Number14594077
Product Code LOX
UDI-Device Identifier08717648180866
UDI-Public(01)08717648180866(17)270930(10)41030G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012403-08A
Device Catalogue Number1012403-08A
Device Lot Number41030G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown